MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30; ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product humeral stem 10 mm stem diameter 130 mm stem length; catalog no#: 00434901013; lot#: 63935906; glenosphere 36 mm diameter; catalog no#: 00434903611; lot#:63862885; base plate 15 mm post length uncemented; catalog no#: 00434901500; lot#:63799748; 36mm vit e liner +0mm; catalog no#: 00435003600; lot#: 63785463; anatomical shoulderâ reverse, screw system, 4.5-24; catalog no#: 0104223024; lot#: 2924899.Therapy date: (b)(6) 2020.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the unknown side and underwent revision surgery due to implant fracture.The lower side of the implant, fixed to the baseplate was fractured causing the glenoid head to tilt upwards.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g4, g7, h10.Event description: it was reported that the patient was implanted with a trabecular metal reverse shoulder system on (b)(6) 2018 and revised on (b)(6) 2020 due to screw fracture causing the glenoid head to tilt upwards.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- x-rays: no radiographs were obtained.- images: two images showing the retrieved components from different angles were obtained.The glenoid head, the metal base plate and two screws can be seen.The tip of one screw is missing as it has broken off.The trabecular metal shows some bone ingrowth.Otherwise, the parts seem inconspicuous.- patient data: no patient information is available.Product evaluation: - the screw was not returned; therefore, product investigation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient was implanted with a trabecular metal¿ reverse shoulder system on (b)(6) 2018 and revised on (b)(6) 2020 due to screw fracture causing the glenoid head to tilt upwards.The bone structure and positioning of the implants as well as their changes during the time in vivo could not be assessed due to the lack of radiographs.The screw was not returned; therefore, product investigation could not be performed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).In conclusion, since the positioning and the anchorage have a great influence on the performance of the screw, no cause of fracture could be determined due to the lack of radiographs and the unavailability of the fractured screw.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
ANATOMICAL SHOULDER REVERSE, SCREW SYSTEM, 4.5-30
Common Device Name
ZIMMER TRABECULAR METAL REVERSE SHOULDER SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9731864
Report Number0009613350-2020-00076
Device Sequence Number329805
Product Code KWT
UDI-Device Identifier00889024483026
UDI-Public00889024483026
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue Number01.04223.030
Device Lot Number2913097
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;